Skip to content
Migraines and metalic taste in mouth
avatar
An_205136 posted:
I have suffered from migraines for many years. Lately when I have them I have a metal taste in my mouth. What could be causing this?
Reply
 
avatar
allie_bf responded:
Having a metallic taste is often a drug side effect (particularly common with Topomax,) but can also be a component of a pre-migraine aura. Since people's aura is usually pretty consistent over time, any significant change in your headache pattern like this is worth mentioning to your doctor.
 
avatar
An_205137 replied to allie_bf's response:
I wasn't on any migraine medication at the times I had these migranes. But it's interesting that you bring up about the auras because one two of the migraines I had, I went partually blind in one eye. It took hours for my vision to be restored. Sometimes I have visual distortions and sometimes I don't but that was extreme. I could still see figures, shapes, and colors but I thought I was going blind (I didn't have any pain with it so I didn't realize at first that it was connected with migraines and when I realized it, I was happy I wasn't going blind but I was still worried about it.). Thanks for the feedback! God Bless you!


Helpful Tips

Migraine Prevention MedicationsExpert
Which medications work for migraine prevention? This question comes up all the time, so I've made a list of some of the medications we use ... More
Was this Helpful?
80 of 109 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Pain Disorders Center